PDA

View Full Version : Ok guys I need some help!



Brandie128
04-06-2007, 12:42 PM
Its been a while since I posted on here and I hope that everyone is doing well! Happy Easter!

I am now 25. My hematologist called yesterday with the results of my labs and my antithyroid antibodies came back elevated. This has never happened before and I was wondering if anyone has had this and it caused any symptoms? Secondly, I wanted to let everyone who helped me w/ info on D-dimer (mine is now 20,000+) that I saw the head Vascular Doc at Cleaveland Clinic and he diagnosed me with Low-Grade Disseminated Intravascular Coagulation. Right now there isn't much they can do for it but watch it until a clot forms (scary I know). He also told me that I'm at a very high risk for stroke at any moment with levels this high. So, basically on that end there isn't much I can do.

Another problem I'm having is I'm forming spontaneous bruises all over my body with out doing anything to cause them. My hematologist doesn't really know what to say about it. Is there someone who knows about Lupus bruising that I could perhaps email a photo of one of mine to just for some peace of mind? Any help you can give I would appreciate! Thanks and Happy Easter

~Brandie

MARYCAIN
04-06-2007, 01:20 PM
Brandie, did the doctors at Cleveland Clinic think that antiplatelet therapy or low-weight heparin weren't indicated? Or possibly plasmapheresis to remove the fibrin fragments from your bloodstream.? I'm just wondering if are still trying to find the underlying cause for the DIC, and that's why they aren't treating it at present? It seems that if you are at high risk for stroke, that would justify fairly aggressive treatment.

Have you been on prednisone for your lupus? It can cause your skin to become very fragile and bruise easily. And if your platelet counts are low from the DIC, that can cause easy bruising too.

CarrieKate
04-22-2007, 01:13 PM
Positive antithyroid antibodies mean that your body is attacking your thyroid and that you will eventually become hypothyroid (underactive thyroid). Your doctors should measure your TSH regularly.

I don't think it normally causes major symptoms until your thyroid actually becomes underactive... those symptoms include fatigue, weight gain, swollen eyes, hair loss, slower heart rate, and cold intolerance.

As far as the bruising, there's a couple of things that can cause it including use of some medications like aspirin, naproxen, or ibuprophen. Some protein deficiencies can cause bruising and/or clotting problems (von Willebrands, protein C to name a few). Your hematologist would have to do a whole work up for them.